Advertisement

What should I do if my child, who is taking warfarin, gets diarrhea?

If your child who is taking warfarin gets diarrhea, you should call your child's doctor right away. Diarrhea, vomiting or having a fever higher than 101° for 24 hours can affect your child's clotting levels. They may cause your child's PT/INR level to be too high. Check with your child's doctor to see if you should change the warfarin dose. Also, check with the doctor before giving him or her any medicine, including over-the-counter medicines you get at the drug store.

Continue Learning about Anticoagulant

When should I call the doctor while on anticoagulant injections?
Intermountain HealthcareIntermountain Healthcare
Call the doctor if you notice these symptoms while taking anticoagulant injections:     • excessiv...
More Answers
What are side effects of anticoagulants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Anticoagulants increase the risk of serious, even fatal, bleeding. Other side effects of warfarin an...
More Answers
What are some safety tips when taking anticoagulants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
If you have a prosthetic heart valve, apixaban and rivaroxaban may not be good options for you. If y...
More Answers
Is it safe to stop taking blood thinners for afib before hip surgery?
Rishi Anand, MDRishi Anand, MD
If you suffer from atrial fibrillation (afib) and are taking blood thinners (anticoagulants), you wi...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.